Alert archive / Maine / Snow Advisories in 2007
Snow Advisory 9, NWS Caribou, ME
NWS Caribou, ME issued this snow advisory at Dec 11, 2007, 10:18 PM EST for 4 counties in Maine. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2007, 10:18 PM EST (03:18 UTC)
- Expired
- Dec 12, 2007, 6:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this snow advisory went out at Dec 11, 3:39 PM EST, 6 hours 39 minutes earlier.
Area forecast discussion, Dec 11, 3:39 PM EST, 6 hours 39 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
339 PM EST TUE DEC 11 2007
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL CROSS THE STATE TONIGHT WITH MOST
LOCATIONS RECEIVING A COUPLE OF INCHES OF SNOW. COLD HIGH PRESSURE
WILL BUILD ACROSS THE REGION ON WEDNESDAY AND MOVE ACROSS THE
STATE ON THURSDAY. LOW PRESSURE WILL MOVE SOUTH OF THE REGION
THURSDAY NIGHT WITH WEAK LOW PRESSURE EXPECTED TO CROSS THE AREA
FRIDAY AND FRIDAY NIGHT. COLD HIGH PRESSURE WILL BUILD ACROSS THE
REGION AGAIN ON SATURDAY.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
SYSTEM ADVERTISED TO AFFECT THE FA LAST FEW DYS TNGT INTO ERLY
WED APPEARS ON TRCK ATTM... SFC LOW LOCTD NEAR SRN JAMES BY AT 18Z
W/ RADAR PIX INDICATING PRECIP STRETCHING EWRD ACROSS NRN VT/NH
AND INTO SERN QUEBEC ATTM. WHILE THIS IS IN GUD AGREEMENT W/ THE
12Z GFS...THE 12Z NAM STILL HAS PRECIP WELL W OF THIS AT 18Z SO
APPEARS THE NAM REMAINS TOO SLOW W/ THE TIMING AND WILL FAVOR THE
GFS FOR THIS PCKG... THIS SOLN YIELDS FEW CHANGES FROM THE CURRENT
GRIDS... STILL XPCT PRECIP TO SPREAD ENE ACROSS THE FA ERLY THIS
EVE W/ ALL BUT FAR E AND SERN AREAS RECEIVING PRECIP BY 00Z. THIS
PRECIP SHOULD QUICKLY OVRSPRD THE REMAINDER OF THE FA SHORTLY
AFTER 00Z W/ THE SFC LOW PRES TROF AXIS ASSOCIATED W/ THIS SYSTEM
XPCTD TO CROSS THE FA FROM W-E BTWN 06 AND 12Z WED... THIS SHOULD
PRODUCE MOST QPF FROM 00Z THRU ABT 09Z ACROSS THE FA. W/ A WEAK
NRN BRANCH SFC SYSTEM PROGGED TO PASS N OF THE FA DURING THIS TIME
AND A WEAK SRN BRANCH SYSTEM FCST TO PASS TO OUR S...MOST OF OUR
FA WILL ONLY SEE WEAK TO MDT UPPER FORCING AND ISENTROPIC LIFT SO
STILL XPCT ONLY RELATIVELY LGT QPF AMOUNTS OF BTWN .15 AND .3
INCHES. W/ SNOWFALL RATIOS XPCTD TO RANGE FROM ABT 10:1 S AND 14:1
N...STILL XPCT THIS TO RESULT IN SNOWFALL AMOUNTS OF 1-3 INCHES W/
A FEW ISOLD AMOUNTS OF 4 INCHES PSBL... STILL XPCT COASTAL AREAS
AND THE ISLANDS TO SEE A MIX OR CHANGEOVER TO SOME RAIN W/ FZRA
AND SLEET NOT XPCTD TO BE A MAJOR ISSUE ATTM. HAVE ISSUED A WNTR
WX ADV FOR COASTAL AREAS DUE TO THE PSBLTY OF LGT SLEET AND
FZRA...
BRISK NW FLOW TO FOLLOW THIS SYSTEM W/ STRONG CAA TO REDEVELOP
ACROSS THE REGION DURING THE AFTN. XPCT TEMPS TO BEGIN TO FALL
DURING THE AFTN W/ TEMPS N AGAIN AROUND ZERO OR BLO WED NGT AND IN
THE SINGLE NUMBERS S... NXT SYSTEM CONTS TO BE PROGGED TO PASS S
OF THE FA LATER THU AND THU NGT. WILL BEGIN TO INCRS POPS FROM SW-
NE THU AFTN W/ CHC POPS ACROSS MOST OF DOWNEAST MAINE BY LATE THU AFTN...
&&
.SHORT TERM /THURSDAY/...
LOW PRESSURE PASSES TO THE SOUTH OF NEW ENGLAND THURSDAY NIGHT. THE
NAM12 IS FURTHER TO THE SOUTH WITH THIS SYSTEM THAN THE GFS. GMOS
AND MOST MOS GUIDANCE LOWER THIS RUN...SO WILL FOLLOW SUIT BUT
WILL STAY A LITTLE HIGHER THAN MOS NUMBERS TO MAKE BETTER
TRANSITION FROM PREVIOUS FORECAST. THURSDAY NIGHT AND FRIDAY: HAVE
INITIALIZED PRECIPITATION AND POPS...TEMPERAURES...DEW POINTS WITH
GMOS THEN EXTENDED PRECIPITATION AND POPS FURTHER TO THE NORTH.
HAVE ALSO RAISED TEMPERATURES 3 DEGREES TO ACCOUNT FOR WARM BIAS
LAST SEVERAL DAYS. QPF CREATED WITH 50/50 BLEND OF NAM12 AND GFS.
FOR QPF HAVE USED 50/50 MODEL BLEND. SNOW AMOUNTS GENERATED WITH
OFFICE SNOW FROM THICKNESS TOOL.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
LOW PRESSURE APPROACHES THE REGION FROM THE NORTHWEST AT THE BEGINNING
OF THE PERIOD THEN PASSES ACROSS THE NORTHERN PORTION OF THE
STATE LATE FRIDAY NIGHT. REGION THEN GOES INTO A CYCLONIC FLOW
BEHIND THE DEPARTING LOW SATURDAY MORNING. STRONG HIGH PRESSURE IS
EXPECTED TO BUILD ACROSS NEW ENGLAND LATE SATURDAY. AT THE SAME
TIME STRONG HIGH PRESSURE DEVELOPS OVER THE SOUTHEASTERN STATES
DURING THE DAY SATURDAY. THIS SYSTEM THEN MOVES NORTHEAST. PRIMARY
QUESTION IS TRACK OF THIS LOW AS IS PASSES NEW ENGLAND. GFS AND
ECMWF BRING THIS LOW THROUGH THE GULF OF MAINE. NEW GEM BRINGS THE
LOW ON A MORE EASTERLY TRACK AS DOES THE GFS ENSEMBLE. SINCE THE
ECMWF WAS THE FIRST MODEL TO PI CK UP ON THIS SYSTEM WILL LEAN
THAT WAY...HOWEVER BOTTOM LINE IS THAT STILL A LOT OF UNCERTAINTY
THIS FAR OUT. WILL HIGHLIGHT SNOW SHOWERS BEHIND THIS SYSTEM. HAVE
INITIALIZED ALL GRIDS WITH GMOS. FOR TEMPERATURE GRIDS HAVE LOWERED
NUMBERS AROUND 3 DEGREES TO ACCOUNT FOR WARM BIAS. HAVE DECREASED
POPS SATURDAY AFTERNOON INTO SATURDAY EVENING DUE TO EXPECTED
RIDGING BASED ON GFS AND ECMWF.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
SNOW WILL OVERSPREAD ALL THE TAF SITES FROM W-E THIS EVENING WITH
CONDITIONS LOWERING TO IFR DURING THE EVENING HOURS. SNOW WILL END
FROM WEST TO EAST ACROSS THE REGION LATE TNGT/ERLY WED WITH
SOUTHERN SITES IMPROVING TO VFR ERLY WEDNESDAY AND ACROSS THE
NORTHERN SITES BY LATE WEDNESDAY AM. SOME PSBL MVFR CONDS COULD
PERSIST ACROSS THE N WED AFTN IN SCT SW-.
IFR CONDITIONS ARE POSSIBLE KBGR AND KBHB FRIDAY NIGHT AS LOW
PRESSURE PASSES TO THE SOUTH OF THE REGION.
&&
.MARINE...
NEAR TERM: WNDS SHOULD INCRS TO MINIMAL SCA CONDS IN SW FLOW AHEAD
OF THE APPROACHING LOW PRES TROF LATE TNGT/ERLY WED THEN INCRS TO
GLW ERLY WED AFTN IN INCRSG CAA AND NW FLOW BEHIND THIS SYSTEM.
GLW CONDS XPCTD TO PERSIST THRU WED EVE...
SHORT TERM:
FOR WINDS: HAVE INITIALIZED THURSDAY NIGHT WITH 50/50 BLEND OF THE
NAM12 AND THE GFS. ALL OTHER GRIDS CREATED WITH GMOS WINDS. FOR
WAVES HAVE INITIALIZED ALL GIRDS WITH WNW WAVE WATCH III. ONLY
CHANGE WAS TO MANUALLY GENERATE WAVE HEIGHTS IN INTRACOASTAL ZONES
USING WIND DURATION AND FETCH NOMOGRAMS.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 6 AM EST
WEDNESDAY FOR MEZ029-030.
MARINE...GALE WARNING FROM 1 PM WEDNESDAY TO MIDNIGHT EST WEDNESDAY
NIGHT FOR ANZ050>052.
&&
NEAR TERM...KHW
SHORT TERM...MIGNONE
LONG TERM...MIGNONE
AVIATION...KHW
MARINE...KHW/MIGNONEHazardous weather outlook, Dec 11, 3:47 PM EST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 347 PM EST TUE DEC 11 2007 MEZ001>006-010-011-015>017-031-032-122100- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 347 PM EST TUE DEC 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW PRESSURE PASSING TO THE EAST OF NEW ENGLAND MAY RESULT IN SIGNIFICANT SNOW LATE SUNDAY. DUE TO UNCERTAINTY IN THE TRACK OF THIS SYSTEM...CONFIDENCE IN THIS EVENT IS STILL LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MEZ029-030-122100- COASTAL HANCOCK-COASTAL WASHINGTON- 347 PM EST TUE DEC 11 2007 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LOW PRESSURE PASSING TO THE EAST OF NEW ENGLAND MAY RESULT IN SIGNIFICANT SNOW LATE SUNDAY. DUE TO UNCERTAINTY IN THE TRACK OF THIS SYSTEM...CONFIDENCE IN THIS EVENT IS STILL LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. ANZ050>052-122100- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 347 PM EST TUE DEC 11 2007 ...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KHW/MIGNONE
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 1:09 AM EST | Heavy Snow Warning | CAR | Aroostook | 5 hr |
| Dec 12, 3:25 AM EST | Blowing Snow Advisory | CAR | Aroostook | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.